Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 2, NWS Raleigh, NC

January 17, 200631 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Jan 17, 2006, 3:00 PM EST for 31 counties in North Carolina. It took effect at Jan 17, 2006, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 3:00 PM EST (20:00 UTC)
In effect from
Jan 17, 2006, 10:00 PM EST
Expired
Jan 18, 2006, 9:00 AM EST
In force
11 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 172000
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST TUE JAN 17 2006

...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM
10 PM TONIGHT TO 9 AM WEDNESDAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-180330-
/O.NEW.KRAH.WI.Y.0002.060118T0300Z-060118T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
300 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY. 

WINDS WILL CONTINUE TO INCREASE FROM THE SOUTH THIS EVENING. BY
LATE EVENING... SUSTAINED WINDS OF 25 TO 30 MPH ARE LIKELY...
WITH GUSTS UP TO 45 TO 50 MPH. THESE STRONG AND POSSIBLY DAMAGING
WINDS WILL PERSIST THROUGH THE NIGHTTIME HOURS AND INTO WEDNESDAY
MORNING.

WINDS THIS STRONG ARE CAPABLE OF DOWNING LARGE TREE LIMBS. WEAK
TREES OR THOSE IN SOGGY SOIL ARE SUSCEPTIBLE TO FALLING AS WELL.
FALLING LIMBS COULD ALSO DRAG DOWN POWER LINES... SO POWER OUTAGES
ARE POSSIBLE TONIGHT. THE WINDS WILL ALSO MAKE DRIVING VERY
DIFFICULT.

PEOPLE ACROSS THE AREA SHOULD BRING ANY LOOSE OBJECTS... INCLUDING
TRASH CANS AND LAWN FURNITURE... INDOORS TONIGHT AS THEY WILL
LIKELY BE TOSSED ABOUT. MOTORISTS SHOULD USE EXTREME CAUTION
TONIGHT... KEEP A SAFE DISTANCE AWAY FROM OTHER VEHICLES... AND
KEEP HANDS FIRMLY ON THE WHEEL.

$$

RLH/GIH
4 follow-up statements
000 
WWUS72 KRAH 180252
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EST TUE JAN 17 2006

...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM
10 PM TONIGHT TO 9 AM WEDNESDAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-180930-
/O.CON.KRAH.WI.Y.0002.060118T0300Z-060118T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
952 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY...

SOUTHERLY WINDS HAVE INCREASED ACROSS CENTRAL NORTH CAROLINA THIS
EVENING...AND WIND SPEEDS HAVE REACHED 20 TO 30 MPH WITH GUSTS
FROM 40 TO 45 MPH IN THE TRIAD AND OTHER AREAS WEST OF THE
TRIANGLE AND FAYETTEVILLE AREAS. WINDS WILL REACH 20 TO 30 MPH
WITH GUSTS FROM 40 TO 45 MPH IN AREAS EAST OF THE TRIANGLE AND
FAYETTE BY AROUND MIDNIGHT.

A FEW SMALL TREES AND BRANCHES HAVE BEEN BLOWN DOWN AND POWER
OUTAGES HAVE BEEN REPORTED IN THE TRIAD AREA EARLY TONIGHT...
GENERALLY FROM LEXINGTON NORTH INTO WINSTON-SALEM AND GREENSBORO.
SCATTERED WIND DAMAGE..MAINLY FROM FALLING TREES AND POWER
OUTAGES...WILL BE POSSIBLE OVER THE REMAINDER OF CENTRAL NORTH
CAROLINA OVERNIGHT.

MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT... KEEP A SAFE
DISTANCE AWAY FROM OTHER VEHICLES...AND KEEP HANDS FIRMLY ON THE
WHEEL.

$$
000 
WWUS72 KRAH 180258 CCA
NPWRAH

URGENT - WEATHER MESSAGE...CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EST TUE JAN 17 2006

...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM
10 PM TONIGHT TO 9 AM WEDNESDAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-180930-
/O.CON.KRAH.WI.Y.0002.060118T0300Z-060118T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
952 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY...

SOUTHERLY WINDS HAVE INCREASED ACROSS CENTRAL NORTH CAROLINA THIS
EVENING...AND WIND SPEEDS HAVE REACHED 20 TO 30 MPH WITH GUSTS FROM 
40 TO 45 MPH IN THE TRIAD... AND AREAS WEST OF THE TRIANGLE AND 
FAYETTEVILLE. WINDS WILL REACH 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 
MPH IN AREAS EAST OF THE TRIANGLE AND FAYETTEVILLE BY 1200 AM. 

A FEW SMALL TREES AND BRANCHES HAVE BEEN BLOWN DOWN... WITH SOME 
SCATTERED POWER OUTAGES REPORTED IN THE TRIAD AREA AT MID EVENING... 
GENERALLY IN THE REGION FROM LEXINGTON NORTH INTO WINSTON-SALEM AND 
GREENSBORO. SCATTERED WIND DAMAGE...MAINLY FROM FALLING TREES AND 
POWER OUTAGES...WILL BE POSSIBLE OVER THE REMAINDER OF CENTRAL NORTH 
CAROLINA OVERNIGHT.

MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT... KEEP A SAFE
DISTANCE AWAY FROM OTHER VEHICLES...AND KEEP HANDS FIRMLY ON THE 
WHEEL. 

$$
000 
WWUS72 KRAH 180923
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
423 AM EST WED JAN 18 2006

...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM
10 PM TONIGHT TO 9 AM WEDNESDAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-181400-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-060118T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
423 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR
CENTRAL NORTH CAROLINA. 

A STRONG COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA EARLY THIS
MORNING. BEHIND THIS BOUNDARY...WEST WINDS BETWEEN 20 AND 30 MPH
WITH GUSTS UP TO 45 MPH MAY OCCUR FOR A BRIEF PERIOD THIS MORNING.
THIS TYPE OF WIND WILL BE STRONG ENOUGH TO DOWN TREE LIMBS AND
POSSIBLY A FEW TREES. SPORADIC POWER OUTAGES MAY ALSO OCCUR.
OPERATORS OF HIGH PROFILE VEHICLES MAY EXPERIENCE BRIEF HANDLING
PROBLEMS. 

WINDS WILL BEGIN TO SLOWLY SUBSIDE BY MID DAY ACROSS CENTRAL NORTH
CAROLINA.

$$

WSS/VINCENT
000 
WWUS72 KRAH 181400
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
900 AM EST WED JAN 18 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM...

.A STRONG LOW PRESSURE TROUGH WILL PUSH TO THE COAST BY NOON AND
MOVE OFFSHORE BEFORE DARK. WINDS WILL SLOWLY SUBSIDE THROUGHOUT
THE DAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-181500-
/O.EXP.KRAH.WI.Y.0002.000000T0000Z-060118T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
900 AM EST WED JAN 18 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. STRONG
WINDS ARE EXPECTED TO PERSIST INTO THE AFTERNOON HOURS BEFORE
SUBSIDING THIS EVENING. WINDS ARE EXPECTED TO OUT OF THE WEST
TODAY AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS MORNING. BY MID
AFTERNOON WINDS WILL SLIP TO 15 TO 20 MPH WITH ISOLATED GUSTS TO
30 MPH. AS DARKNESS APPROACHES WINDS WILL DROP TO 10 MPH OR LESS.

MOTORISTS SHOULD CONTINUE TO BE ALERT TODAY AND KEEP FIRM CONTROL
OF THEIR VEHICLE. WATCH FOR DEBRIS IN THE ROAD OR OBJECTS BEING
BLOWN INTO YOUR PATH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Jan 17, 1:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 17, 1:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EST TUE JAN 17 2006

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
WILL ISSUE WIND ADVISORY FOR TONIGHT INTO EARLY HOURS AFTER SUNRISE
WEDNESDAY. THERE IS A BIT OF WARMTH ABOVE 850 MILLIBARS TO CAP THE AIR
MASS BUT WITH A STRONG JET IN EXCESS OF 75 KNOTS UNDER THIS
CAP...TRANSFER OF THIS MOMENTUM TO THE GROUND NOT AT ALL UNREASONABLE.
EXPECT POSSIBLE ADVISORY WINDS NEAR AND BEHIND THE LEADING CONVECTION
WITH THE ADVISORY PERHAPS BEING CANCELED BEFORE EXPIRATION IN THE WEST.
EXPECT VERY LITTLE THUNDER...IF ANY.

PRECIPITATION AMOUNTS AROUND ONE HALF TO THREE QUARTERS OF AN INCH WITH
PRECIPITATION EXITING OUR EAST PARTS A FEW HOURS AFTER SUNRISE
WEDNESDAY. CORE OF THE LOW LEVEL JET WILL BE EXITING TO OUR NORTHEAST
BUT STRONG GUSTY WINDS WILL PERSIST INTO THE LATE AFTERNOON WEDNESDAY.
ONLY TWO TO FIVE DEGREE TEMPERATURE DIURNALS FOR WEDNESDAY.

OUR 18 HOURS OF WINTER WILL END BEFORE NOON THURSDAY WITH AFTERNOON
HIGHS APPROACHING TEN DEGREES ABOVE NORMAL THURSDAY AFTERNOON.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...

MID LEVEL RIDGING CONTINUES TO BUILD OVER CUBA AND OFF THE SOUTHEAST
COAST THURSDAY NIGHT THROUGH FRIDAY WITH AN ATLANTIC SURFACE HIGH
NOSING WESTWARD AND WILL STICK WITH WELL ABOVE NORMAL TEMPERATURES.
STEADY 850 MILLIBAR FLOW OUT OF THE GULF AND A SOUTH SOUTHEAST SURFACE
FLOW OFF THE ATLANTIC SHOULD YIELD MOISTENING AND AN INCREASE IN CLOUD
COVER LATE FRIDAY INTO SATURDAY... WITH THE APPROACH OF THE SURFACE
FRONT AS YET ANOTHER POTENT WAVE TRACKS THROUGH THE PLAINS AND MIDWEST.
WITH STICK WITH A GRADUAL INCREASE IN POPS YET STILL LOW CHANCE RANGE
FRIDAY NIGHT AS ISENTROPIC UPGLIDE IMPROVES... THEN HAVE SCATTERED
SHOWERS EVERYWHERE SATURDAY THROUGH SATURDAY EVENING... AS THE FRONT
TAKES ITS SWEET TIME DROPPING THROUGH THE CWA. WERE LIKELY TO SEEM
SOME CLEARING ESPECIALLY IN THE NORTH AS A SURFACE HIGH BUILDS IN FROM
THE NORTH... ALTHOUGH SOUTHWESTERLY UPPER FLOW FROM OFF THE BAJA
PENINSULA MAY GENERATE A STREAM OF THIN HIGH CLOUDINESS OVER NORTH
CAROLINA. THICKNESSES REMAIN ABOVE NORMAL SO DESPITE THE RELATIVE
COOLING THE TEMPERATURES SHOULD STILL BE AROUND A CATEGORY ABOVE NORMAL
SUNDAY. MONDAY THROUGH TUESDAY WILL FEATURE A BROAD SURFACE HIGH
STRETCHING ACROSS THE CENTRAL PLAINS THROUGH THE OHIO VALLEY AND
MIDATLANTIC REGION WITH SOUTHWEST UPPER JETTING TO OUR NORTH. THE 12Z
GFS HAS WAVERED BACK TO A DRIER SOLUTION... BUT GIVEN THIS
INCONSISTENCY AND THE SPREAD IN RAIN CHANCES AMONG ITS ENSEMBLE
MEMBERS.... HAVE KEPT IN SLIGHT CHANCE POPS MAINLY OVER THE SOUTHERN
HALF WITH PARTLY CLOUDY SKIES AND SLIGHTLY ABOVE NORMAL TEMPERATURES.
-GIH

&&

.AVIATION...

WELL DEFINED WARM FRONT HAS MOVED NORTH OF ALL CENTRAL NORTH CAROLINA
TAF SITES... AND VFR CEILINGS WILL PERSIST INTO THE EARLY EVENING WITH
WINDS BECOMING SOUTH SOUTHEAST TO SOUTH AND INCREASING... WITH GUSTS
DEVELOPING THIS AFTERNOON. EXTRAPOLATION OF THE LEADING BAND OF RAIN
CURRENTLY PUSHING INTO SOUTHWEST NORTH CAROLINA BRINGS MVFR
VISIBILITIES AND PRECIPITATION INTO THE TRIAD TAF SITES AT 00Z TO 03Z
AND 03 TO 06Z AT RDU/FAY/RWI. WILL CONTINUE THE MENTION OF LOW LEVEL
WIND SHEAR BEGINNING AT THIS TIME GIVEN THE EXPECTATION OF A 60 TO 80
KNOT JET AT 850 MB CROSSING THE AREA TONIGHT... AND THE CLT PROFILER
DATA ALREADY INDICATES WINDS > 40 KNOTS AT 1000 FEET. WILL CARRY
PREVAILING WINDS OF 28G40 KNOTS FOR MUCH OF THE NIGHT ALTHOUGH IT IS
LIKELY TO BE PERIODICALLY HIGHER. EXPECT CEILINGS TO DROP TO LOW MVFR
THIS EVENING THEN DOWN TO IFR AFTER MIDNIGHT... BASED UPON FORECAST
SOUNDINGS AND UPSTREAM CONDITIONS. WILL HAVE WINDS VEERING TO WEST
SOUTHWEST THEN NORTHWEST WEDNESDAY MORNING AFTER FRONTAL PASSAGE WITH
DECREASING GUSTS AND CEILINGS RISING TO MVFR BEFORE SCATTERING OUT WITH
DEVELOPING DOWNSLOPE FLOW TOWARD MIDDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089
FROM 10 PM TUESDAY TO 9 AM WEDNESDAY.

&&

LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Jan 17, 5:04 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
504 AM EST TUE JAN 17 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-181000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
504 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS TONIGHT MAY GUST AT TIMES TO AS HIGH AS 35 MPH.
GUSTS UP TO 50 MPH MAY OCCUR IN HEAVIER SHOWERS AND ISOLATED
THUNDERSTORMS ASSOCIATED WITH A COLD FRONT THAT IS EXPECTED TO
CROSS CENTRAL NORTH CAROLINA LATE TONIGHT. IF THE AIRMASS OVER
CENTRAL NORTH CAROLINA BECOMES UNSTABLE TONIGHT...SCATTERED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THE PRIMARY SEVERE WEATHER
THREAT BEING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
REFER TO THE PRODUCT RDUSPSRAH ISSUED AT 450 AM EST FOR MORE
DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS ARE EXPECTED WEDNESDAY. OTHERWISE...NO OTHER HAZARDOUS
WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED
TO REPORT ANY TYPE OF WIND DAMAGE OR MEASURED SURFACE WIND GUSTS
FROM A RELIABLE SOURCE TO THE NATIONAL WEATHER SERVICE.

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.